Error analysis of some techniques for updating orthogonal decompositions
C. C. Paige
Math. Comp. 34 (1980), 465-471
Full-text PDF Free Access
Similar Articles |
Abstract: We consider accurate and efficient methods for updating the result of the transformation , Q orthogonal, of a given matrix B when Q is available. Adding or deleting a row, or adding a column of B leads to a continuation of the original transformation, and as such is numerically stable. In particular, we discuss a well-known method for updating when a column of B is deleted, and show that it is as numerically stable as the problem allows. The results extend to two-sided transformations of the form . The methods and analyses are independent of the form or rank of B and C, and so are widely applicable.
E. Gill, G.
H. Golub, W.
Murray, and M.
A. Saunders, Methods for modifying matrix
factorizations, Math. Comp. 28 (1974), 505–535. MR 0343558
(49 #8299), http://dx.doi.org/10.1090/S0025-5718-1974-0343558-6
L. Lawson and Richard
J. Hanson, Solving least squares problems, Prentice-Hall,
Inc., Englewood Cliffs, N.J., 1974. Prentice-Hall Series in Automatic
0366019 (51 #2270)
C. Paige, Computer solution and perturbation
analysis of generalized linear least squares problems, Math. Comp. 33 (1979), no. 145, 171–183. MR 514817
H. Wilkinson, The algebraic eigenvalue problem, Clarendon
Press, Oxford, 1965. MR 0184422
- P. E. GILL, G. H. COLUB, W. MURRAY & M. A. SAUNDERS, ``Methods for modifying matrix factorizations,'' Math. Comp., v. 28, 1974, pp. 505-535. MR 0343558 (49:8299)
- C. L. LAWSON & R. J. HANSON, Solving Least Squares Problems, Prentice-Hall, Englewood Cliffs, N. J., 1974. MR 0366019 (51:2270)
- C. C. PAIGE, ``Computer solution and perturbation analysis of generalized linear least squares problems,'' Math. Comp., v. 33, 1979, pp. 171-183. MR 514817 (80b:65013)
- J. H. WILKINSON, The Algebraic Eigenvalue Problem, Clarendon Press, Oxford, 1965. MR 32 #1894. MR 0184422 (32:1894)
Retrieve articles in Mathematics of Computation
Retrieve articles in all journals
© Copyright 1980
American Mathematical Society